Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 397, NWS Springfield, MO

June 20, 2008Barry County, McDonald County, Newton County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 20, 2008, 3:00 AM CDT for Barry County, McDonald County, Newton County, Missouri. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2008, 3:00 AM CDT (08:00 UTC)
Expired
Jun 20, 2008, 3:47 AM CDT
In force
47 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Barry County, MO, McDonald County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 84 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 3:15 AM CDTHAIL 16 N Neosho, MOAT INTERSECTION OF SPURGEON ROAD AND GATEWAY
Jun 20, 3:20 AM CDTTSTM WND DMGDiamond, MOWOOD FENCE BLOWN DOWN IN BACK YARD. DIME SIZED HAIL REPORTED AS WELL.
Jun 20, 3:20 AM CDTHAIL 1Diamond, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1524 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1524 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 200800
SVRSGF
MOC009-119-145-200900-
/O.NEW.KSGF.SV.W.0397.080620T0800Z-080620T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 AM CDT FRI JUN 20 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEWTON COUNTY IN SOUTHWEST MISSOURI...
  NORTHEASTERN MCDONALD COUNTY IN SOUTHWEST MISSOURI...
  NORTHWESTERN BARRY COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 400 AM CDT.

* AT 257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHWEST OF NEOSHO...MOVING SOUTHEAST
  AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEOSHO BY 305 AM CDT.
  GRANBY BY 310 AM CDT.
  FAIRVIEW BY 325 AM CDT.
  WHEATON BY 330 AM CDT.

THE TOWNS OF RITCHEY...NEWTONIA...STARK CITY...STELLA...PIONEER AND
ROCKY COMFORT ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE.

LAT...LON 3691 9455 3706 9445 3694 9407 3693 9407
      3691 9398 3665 9407
TIME...MOT...LOC 0800Z 301DEG 34KT 3693 9438

$$

CLAYCOMB
3 follow-up statements
000 
WWUS53 KSGF 200820
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
319 AM CDT FRI JUN 20 2008

MOC009-119-145-200900-
/O.CON.KSGF.SV.W.0397.000000T0000Z-080620T0900Z/
NEWTON MO-BARRY MO-MCDONALD MO-
319 AM CDT FRI JUN 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR EASTERN NEWTON...NORTHEASTERN MCDONALD AND NORTHWESTERN BARRY
COUNTIES...

AT 317 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED NEAR GRANBY...OR 
6 MILES NORTHEAST OF NEOSHO...MOVING SOUTHEAST AT 30 MPH. THIS STORM 
IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN 
EXCESS OF 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAIRVIEW BY 340 AM CDT.
  WHEATON BY 345 AM CDT.

THE TOWNS OF NEWTONIA...STARK CITY AND PIONEER ARE IN THE PATH OF
THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE.

AT 315 AM QUARTER SIZED HAIL WAS REPORTED WITH THIS STORM 6 MILES 
NORTH OF NEOSHO AT THE INTERSECTION OF SPURGEON ROAD AND GATEWAY.


TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.

LAT...LON 3686 9446 3703 9437 3696 9414 3696 9411
      3694 9407 3693 9407 3691 9398 3665 9407
TIME...MOT...LOC 0819Z 293DEG 26KT 3690 9425

$$

CLAYCOMB
000 
WWUS53 KSGF 200835
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
334 AM CDT FRI JUN 20 2008

MOC009-119-145-200900-
/O.CON.KSGF.SV.W.0397.000000T0000Z-080620T0900Z/
NEWTON MO-BARRY MO-MCDONALD MO-
334 AM CDT FRI JUN 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR EASTERN NEWTON...NORTHEASTERN MCDONALD AND NORTHWESTERN BARRY
COUNTIES...

AT 331 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR NEWTONIA...OR 12 MILES WEST OF MONETT...
MOVING SOUTHEAST AT 37 MPH. THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAIRVIEW BY 340 AM CDT.
  7 MILES NORTHEAST OF WHEATON BY 345 AM CDT.

THE TOWN OF PIONEER IS IN THE PATH OF THIS SEVERE THUNDERSTORM.

AT 320 AM...QUARTER SIZED HAIL AND DAMAGE FROM THUNDERTORM WIND 
GUSTS WERE REPORTED IN DIAMOND WITH THIS STORM.

DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
IN SPRINGFIELD.

LAT...LON 3686 9446 3703 9437 3696 9414 3696 9411
      3694 9407 3693 9407 3691 9398 3665 9407
TIME...MOT...LOC 0834Z 293DEG 32KT 3689 9411

$$
000 
WWUS53 KSGF 200847
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 AM CDT FRI JUN 20 2008

MOC009-119-145-200857-
/O.CAN.KSGF.SV.W.0397.000000T0000Z-080620T0900Z/
NEWTON MO-BARRY MO-MCDONALD MO-
347 AM CDT FRI JUN 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NEWTON...NORTHEASTERN
MCDONALD AND NORTHWESTERN BARRY COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3686 9446 3703 9437 3696 9414 3696 9411
      3694 9407 3693 9407 3691 9398 3665 9407
TIME...MOT...LOC 0847Z 293DEG 32KT 3684 9398

$$

CLAYCOMB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:42 AM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 20, 1:42 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
142 AM CDT FRI JUN 20 2008

.SYNOPSIS...
TWO WAVES OF ENERGY HAVE CAUSED QUITE A BIT OF DISORGANIZATION
ACROSS THE FORECAST AREA THIS EARLY MORNING. ONE WAVE WAS NORTH OF
KANSAS CITY WITH ANOTHER WEST OF ST. LOUIS. RADAR AND SATELLITE
ANALYSIS IS SHOWING THESE WAVES AS THEY PROGRESS TO THE SOUTH AND
SOUTHEAST. IN ADDITION TO THE WAVES OF ENERGY...SURFACE WIND FIELD
IS DISORGANIZED WITH NO DESIRABLE SURFACE TROUGH. MAIN
THUNDERSTORM DEVELOPMENT IS BASICALLY CAUSED BY WEAK CONVERGENCE
BETWEEN THE 925/85H FLOW IN SOUTHWEST MISSOURI. ANOTHER AREA
ACROSS WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS SEEMS TO BE
ASSOCIATED WITH INCREASING LIFT AHEAD OF NEXT SHORT WAVE NORTH OF
KANSAS CITY.

JLT

&&

.DISCUSSION...

MAIN FORECAST CHALLENGE DEALS WITH ONGOING CONVECTION THIS
MORNING...AND THE OVERALL PATTERN FOR THE NEXT SEVERAL DAYS AS
BOTH THE GFS/WRF INDICATE A DEEPENING TROUGH ACROSS THE GREAT
LAKES AND EASTERN CANADA. THIS WILL ALLOW FOR A MORE
NORTH/NORTHWESTERLY FLOW ALOFT FOR THE REGION WITH SLIGHTLY BELOW
THICKNESS VALUES. THIS SHOULD TRANSLATE TO NEAR OR SLIGHTLY BELOW
NORMAL TEMPERATURE REGIME. CURRENT FORECAST TEMPERATURES THROUGH
TUESDAY REFLECT THIS TREND. BOTH MODELS TRY TO DEVELOP
THUNDERSTORMS LATE SATURDAY INTO SUNDAY AS ANOTHER WAVE MOVES
ACROSS THE ROCKIES...INTO THE MID MISSISSIPPI VALLEY REGION. I AM
NOT OVERLY CONFIDENT IF THIS WILL DEVELOP OR NOT...ESPECIALLY
SINCE THIS WAVE IS JUST ENTERING THE CALIFORNIA COAST REGION. NO
CHANGES TO THE FORECAST WERE MADE PAST TUESDAY. WILL CONCENTRATE
ON THE NEXT 24 HOURS WITH SHORT TERM TRENDS IN THE RADAR AND
SATELLITE TO PROVIDE LAST MINUTE CHANCES TO MORNING FORECAST
TRENDS. DAY SHIFT WILL NEED TO PAY ATTENTION TO OUTFLOW
BOUNDARIES...INCREASING CAPE AND OVERALL ENERGY MOVING SOUTHWARD
THIS MORNING.

JLT

&&

.AVIATION...

06Z TAFS...HAVE INCLUDED VICINITY THUNDER FOR THE FIRST SEVERAL
HOURS AT BOTH SPRINGFIELD AND JOPLIN WITH STORMS CONTINUING TO
DEVELOP ALONG OUTFLOW BOUNDARIES LEFT OVER FROM EARLIER STORMS.
JOPLIN WILL NEED TO BE MONITORED FOR PREVAILING STORMS IF
DEVELOPMENT CONTINUES OVER SOUTHEAST KANSAS.

WINDS WILL BE LIGHT AND CHAOTIC DUE TO ONGOING CONVECTION. HAVE
LEANED TOWARD AN EAST TO SOUTHEAST DIRECTION WITH A SHIFT TO THE
NORTH BY MID MORNING AS A WEAK FRONT MAKES ITS WAY SOUTH ACROSS
THE AREA.

CEILINGS WILL NEED TO BE MONITORED CLOSELY AS UPSLOPE FLOW
DEVELOPS BEHIND THE FRONT. SURFACE OBS TO THE NORTH DO NOT SHOW
LOW CEILINGS YET..BUT RESIDUAL MOISTURE MAY AID IN DEVELOPING
MVFR/IFR CEILINGS FOR AT LEAST A FEW HOURS DURING THE MID/LATE
MORNING. FOR NOW WILL GO WITH A MORE OPTIMISTIC FORECAST.

TERRY

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 19, 11:09 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1109 PM CDT THU JUN 19 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210415-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1109 PM CDT THU JUN 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND FLASH
  FLOODING...HAIL UP TO THE SIZE OF QUARTERS...AND WIND GUSTS OVER
  60 MPH.

  AREAS AFFECTED AND TIMING:

  THE GREATEST CHANCES FOR FLASH FLOODING WILL BE ALONG A LINE
  FROM CARTHAGE TO SPRINGFIELD TO NIXA TO AVA. SEVERE THUNDERSTORMS
  WILL BE POSSIBLE OVER THE ENTIRE AREA THROUGH 6 AM.

  DISCUSSION:

  ONGOING STORMS WERE PRODUCING TORRENTIAL RAINFALL RATES OVER
  ONE INCH PER HOUR...AND OCCASIONAL WIND GUSTS OVER 60 MPH ALONG
  A LINE FROM LAMAR TO SPRINGFIELD TO AVA. FLASH FLOODING WILL
  LIKELY DEVELOP OVER NORTHERN LAWRENCE AND SOUTHWEST GREENE
  COUNTIES LATE TONIGHT...ESPECIALLY IN LOW LYING AREAS NEAR
  CREEKS...STREAMS AND LOW WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  THUNDERSTORM CHANCES WILL CONTINUE INTO FRIDAY AS A FRONT MOVES
  THROUGH THE AREA. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

  THUNDERSTORMS WILL BE POSSIBLE DURING THE MIDDLE HALF OF NEXT
  WEEK.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTH OF A STOCKTON
 TO SALEM LINE TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

In the hours before

Local storm report, Jun 19, 9:11 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
911 PM CDT THU JUN 19 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     3 N OSAGE BEACH         38.19N  92.62W
06/19/2008                   MILLER             MO   LAW ENFORCEMENT

            LARGE TREE DOWN OVER A POWER LINE

&&

KARDELL
Local storm report, Jun 19, 9:20 PM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
920 PM CDT THU JUN 19 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0919 PM     FLASH FLOOD      GRAVOIS MILLS           38.31N  92.83W
06/19/2008                   MORGAN             MO   LAW ENFORCEMENT

            FLOODING OVER HIGHWAY 5 IN DOWNTOWN.

&&

KARDELL
Local storm report, Jun 19, 9:26 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
926 PM CDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TORNADO          SPRINGFIELD             37.20N 93.29W
06/19/2008                   GREENE             MO   NWS STORM SURVEY

            AN EF1 TORNADO ALONG WITH THE STORMS REAR FLANK DOWNDRAFT
            DAMAGED SEVERAL STRUCTURES AND UPROOTED NUMEROUS TREES ON
            EITHER SIDE OF HIGHWAY 65 BETWEEN KEARNEY AND SUNSHINE
            STREETS.

&&

SRUNNELS
Special weather statement, Jun 19, 10:36 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1036 PM CDT THU JUN 19 2008

MOZ090-094-200400-
LAWRENCE MO-GREENE MO-
1036 PM CDT THU JUN 19 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN LAWRENCE AND
SOUTHWESTERN GREENE COUNTIES UNTIL 1100 PM CDT...

AT 1034 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MILLER...OR 7 MILES NORTH OF MOUNT
VERNON...MOVING EAST AT 25 MPH.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

CLAYCOMB
Local storm report, Jun 20, 12:04 AM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1204 AM CDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             NEMO                    37.88N 93.26W
06/19/2008  E0.88 INCH       HICKORY            MO   LAW ENFORCEMENT

0116 PM     HAIL             HERMITAGE               37.94N 93.32W
06/19/2008  E0.75 INCH       HICKORY            MO   LAW ENFORCEMENT

0140 PM     HAIL             PITTSBURG               37.83N 93.30W
06/19/2008  E1.75 INCH       HICKORY            MO   PUBLIC

0140 PM     HAIL             PITTSBURG               37.83N 93.30W
06/19/2008  E1.50 INCH       HICKORY            MO   LAW ENFORCEMENT

            1.00 TO 1.50 INCH HAIL.

0156 PM     HAIL             2 N POLK                37.76N 93.30W
06/19/2008  E1.00 INCH       POLK               MO   LAW ENFORCEMENT

0223 PM     HAIL             1 SSW HALF WAY          37.60N 93.25W
06/19/2008  E1.00 INCH       POLK               MO   LAW ENFORCEMENT

            DIME TO QUARTER SIZE HAIL REPORTED ON HIGHWAY H 1.5 MILES
            SOUTH OF HWY 32.

0231 PM     HAIL             4 S HALF WAY            37.56N 93.25W
06/19/2008  E1.00 INCH       POLK               MO   LAW ENFORCEMENT

0231 PM     TSTM WND GST     4 S HALF WAY            37.56N 93.25W
06/19/2008  E70.00 MPH       POLK               MO   LAW ENFORCEMENT

0255 PM     HAIL             PLEASANT HOPE           37.46N 93.27W
06/19/2008  E0.70 INCH       POLK               MO   COUNTY OFFICIAL

0255 PM     HAIL             6 E PLEASANT HOPE       37.46N 93.16W
06/19/2008  E1.00 INCH       DALLAS             MO   AMATEUR RADIO

0257 PM     HAIL             1 SE PLEASANT HOPE      37.45N 93.26W
06/19/2008  E1.75 INCH       POLK               MO   AMATEUR RADIO

0257 PM     TSTM WND GST     1 SE PLEASANT HOPE      37.45N 93.26W
06/19/2008  E80.00 MPH       POLK               MO   AMATEUR RADIO

            70 TO 80 MPH WIND GUST

0257 PM     TSTM WND DMG     1 SE PLEASANT HOPE      37.45N 93.26W
06/19/2008                   POLK               MO   EMERGENCY MNGR

            ROOF BLOWN OFF OF A BARN

0325 PM     TSTM WND DMG     5 ENE SPRINGFIELD       37.22N 93.20W
06/19/2008                   GREENE             MO   BROADCAST MEDIA

            TREE ON A CAR NEAR HIGHWAY 65 AND CHESTNUT.

0330 PM     TSTM WND GST     2 NE SPRINGFIELD        37.22N 93.26W
06/19/2008  M57.00 MPH       GREENE             MO   AMATEUR RADIO

            NEAR HIGHWAY 744 AND INTERSTATE 44  60 TO 70 MPH GUST AT
            HIGHWAY 65 AND INTERSTATE 44

0330 PM     TSTM WND DMG     3 NE SPRINGFIELD        37.22N 93.24W
06/19/2008                   GREENE             MO   AMATEUR RADIO

            ROOF DAMAGE REPORTED AT THE EASTWAY STORAGE BUILDING AND
            JRI INDUSTRIES. THESE LOCATIONS ARE ON DIVISION STREET
            JUST TO THE WEST OF HIGHWAY 65.

0330 PM     TORNADO          SPRINGFIELD             37.20N 93.29W
06/19/2008                   GREENE             MO   NWS STORM SURVEY

            AN EF1 TORNADO ALONG WITH THE STORMS REAR FLANK DOWNDRAFT
            DAMAGED SEVERAL STRUCTURES AND UPROOTED NUMEROUS TREES ON
            EITHER SIDE OF HIGHWAY 65 BETWEEN KEARNEY AND SUNSHINE
            STREETS.

0330 PM     TSTM WND DMG     4 NE SPRINGFIELD        37.24N 93.23W
06/19/2008                   GREENE             MO   NWS STORM SURVEY

            WALL BLOWN OUT AT A SELF STORAGE BUSINESS.

0331 PM     HAIL             BENDAVIS                37.30N 92.21W
06/19/2008  E1.00 INCH       TEXAS              MO   PUBLIC

0332 PM     TSTM WND DMG     3 NE SPRINGFIELD        37.23N 93.25W
06/19/2008                   GREENE             MO   AMATEUR RADIO

            ROOF DAMAGE AND DOORS BLOWN IN AT INDUSTRIAL BUILDING AT
            DIVISION AND BELCREST.

0332 PM     TSTM WND GST     2 E SPRINGFIELD         37.20N 93.25W
06/19/2008  E70.00 MPH       GREENE             MO   TRAINED SPOTTER

0336 PM     HAIL             3 E SPRINGFIELD         37.20N 93.23W
06/19/2008  E1.75 INCH       GREENE             MO   AMATEUR RADIO

0339 PM     TSTM WND GST     SPRINGFIELD             37.20N 93.29W
06/19/2008  E65.00 MPH       GREENE             MO   AMATEUR RADIO

0340 PM     HAIL             2 E SPRINGFIELD         37.20N 93.25W
06/19/2008  E1.00 INCH       GREENE             MO   BROADCAST MEDIA

0341 PM     TSTM WND DMG     5 E SPRINGFIELD         37.20N 93.20W
06/19/2008                   GREENE             MO   NWS EMPLOYEE

            MULTIPLE TREES OVER ROAD AND POWER LINES.

0342 PM     HAIL             3 E SPRINGFIELD         37.20N 93.23W
06/19/2008  E1.00 INCH       GREENE             MO   TRAINED SPOTTER

0343 PM     TSTM WND DMG     4 ENE SPRINGFIELD       37.22N 93.22W
06/19/2008                   GREENE             MO   AMATEUR RADIO

            ROOF COLAPSED AT THE SOFA MART STORE NEAR HWY 65 AND
            DIVISION ST

0345 PM     TSTM WND DMG     4 ENE SPRINGFIELD       37.22N 93.22W
06/19/2008                   GREENE             MO   TRAINED SPOTTER

            36 INCH DIAMETER TREE NEAR FARM RD 132 SNAPPED NEAR ITS
            BASE.

0345 PM     TSTM WND GST     4 NE SPRINGFIELD        37.24N 93.23W
06/19/2008  M81.00 MPH       GREENE             MO   BROADCAST MEDIA

0345 PM     TSTM WND GST     2 SE SPRINGFIELD        37.18N 93.26W
06/19/2008  E60.00 MPH       GREENE             MO   AMATEUR RADIO

            HIGHWAY 65 AT BATTLEFIELD ROAD.

0346 PM     HAIL             4 E SPRINGFIELD         37.20N 93.21W
06/19/2008  E2.75 INCH       GREENE             MO   PUBLIC

            BASEBALL HAIL AT CHESTNUT AND HIGHWAY 65.

0350 PM     TSTM WND DMG     4 N OZARK               37.08N 93.21W
06/19/2008                   CHRISTIAN          MO   NWS EMPLOYEE

            LARGE TREE BLOWN DOWN NORTH OF THE MILLWOOD SUBDIVISION.

0350 PM     TSTM WND DMG     3 E SPRINGFIELD         37.20N 93.22W
06/19/2008                   GREENE             MO   AMATEUR RADIO

            MAJOR DAMAGE TO A HOME ON MONROE STREET. A LARGE TREE WAS
            BLOWN INTO THE HOUSE.

0400 PM     TSTM WND DMG     3 N OZARK               37.06N 93.21W
06/19/2008                   CHRISTIAN          MO   PUBLIC

            LARGE TREE BLOWN DOWN AT HIGHWAYS J AND NN.

0409 PM     FLASH FLOOD      5 E SPRINGFIELD         37.20N 93.20W
06/19/2008                   GREENE             MO   BROADCAST MEDIA

            WATER RESCUE UNDERWAY AT BATTLEFIELD ROAD AND LUSTER.

0413 PM     TSTM WND GST     3 NNW OZARK             37.06N 93.23W
06/19/2008  E70.00 MPH       CHRISTIAN          MO   AMATEUR RADIO

            INTERSECTION OF HIGHWAY 65 AT HIGHWAY J. ALSO DIME HAIL
            COVERING GROUND.

0415 PM     HEAVY RAIN       SPRINGFIELD             37.20N 93.29W
06/19/2008  M2.50 INCH       GREENE             MO   PUBLIC

0415 PM     FLASH FLOOD      5 E SPRINGFIELD         37.20N 93.20W
06/19/2008                   GREENE             MO   BROADCAST MEDIA

            WATER RESCUE UNDERWAY IN THE 2800 BLOCK OF SOUTH INGRAM
            MILL ROAD...JUST WEST OF HIGHWAY 65.

0415 PM     HAIL             1 NW FORSYTH            36.70N 93.13W
06/19/2008  E1.00 INCH       TANEY              MO   PUBLIC

0430 PM     HAIL             FORSYTH                 36.68N 93.12W
06/19/2008  E0.25 INCH       TANEY              MO   TRAINED SPOTTER

0431 PM     TSTM WND GST     FORSYTH                 36.68N 93.12W
06/19/2008  E50.00 MPH       TANEY              MO   TRAINED SPOTTER

0559 PM     FLASH FLOOD      6 SSE SPRINGFIELD       37.12N 93.24W
06/19/2008                   GREENE             MO   NWS EMPLOYEE

            SIX INCHES OF WATER OVER ROAD AT LONE PINE AND JAMES
            RIVER FREEWAY.

0750 PM     HAIL             2 S WARSAW              38.21N 93.38W
06/19/2008  E0.70 INCH       BENTON             MO   LAW ENFORCEMENT

0805 PM     TSTM WND GST     3 N WARSAW              38.29N 93.38W
06/19/2008  E60.00 MPH       BENTON             MO   TRAINED SPOTTER

0824 PM     TSTM WND GST     3 E FRISTOE             38.12N 93.22W
06/19/2008  E50.00 MPH       BENTON             MO   PUBLIC

0836 PM     TSTM WND GST     HERMITAGE               37.94N 93.32W
06/19/2008  E50.00 MPH       HICKORY            MO   LAW ENFORCEMENT

0839 PM     HEAVY RAIN       3 E GREENFIELD          37.42N 93.79W
06/19/2008  M1.00 INCH       DADE               MO   PUBLIC

0840 PM     TSTM WND DMG     GRAVOIS MILLS           38.31N 92.83W
06/19/2008                   MORGAN             MO   TRAINED SPOTTER

            ESTIMATED SUSTAINED 60 MPH WINDS

0840 PM     TSTM WND GST     GRAVOIS MILLS           38.31N 92.83W
06/19/2008  E60.00 MPH       MORGAN             MO   TRAINED SPOTTER

0855 PM     TSTM WND DMG     GRAVOIS MILLS           38.31N 92.83W
06/19/2008                   MORGAN             MO   PUBLIC

            LARGE TREE UPROOTED AND LANDED ON THE PORCH OF A HOME.

0905 PM     TSTM WND DMG     3 N OSAGE BEACH         38.19N 92.62W
06/19/2008                   MILLER             MO   LAW ENFORCEMENT

            LARGE TREE DOWN OVER A POWER LINE

0919 PM     FLASH FLOOD      GRAVOIS MILLS           38.31N 92.83W
06/19/2008                   MORGAN             MO   LAW ENFORCEMENT

            FLOODING OVER HIGHWAY 5 IN DOWNTOWN.

&&

GCLAYCOM
Special weather statement, Jun 20, 2:55 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 AM CDT FRI JUN 20 2008

MOZ093-200830-
NEWTON MO-
255 AM CDT FRI JUN 20 2008

...SIGNIFICANT WEATHER ALERT FOR NEWTON COUNTY UNTIL 330 AM CDT...

AT 252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF SAGINAW...OR 7 MILES NORTHWEST
OF NEOSHO...MOVING EAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  NEOSHO AND 6 MILES SOUTH OF DIAMOND BY 305 AM CDT.
  GRANBY BY 320 AM CDT.
  7 MILES NORTHWEST OF FAIRVIEW BY 330 AM CDT.

THE TOWNS OF RITCHEY...NEWTONIA AND STARK CITY ARE IN THE PATH OF
THIS STORM.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

CLAYCOMB

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:34 PM CDTSevere Thunderstorm WarningSGFBenton56 min
Jun 19, 7:51 PM CDTTornado WarningSGFBenton39 min
Jun 19, 8:10 PM CDTSevere Thunderstorm WarningSGFCamden, Hickory, Morgan65 min
Jun 19, 8:32 PM CDTFlash Flood WarningSGFDade, Greene6 hr
Jun 19, 8:41 PM CDTSevere Thunderstorm WarningSGFDallas, Laclede64 min
Jun 19, 8:51 PM CDTSevere Thunderstorm WarningSGFCamden, Miller, Pulaski54 min
Jun 19, 9:13 PM CDTSevere Thunderstorm WarningSGFCamden30 min
Jun 19, 9:22 PM CDTFlash Flood WarningSGFMorgan3 hr
Jun 19, 9:56 PM CDTAreal Flood WarningSGFChristian, Dallas, Greene, Hickory, Polk, Taney11 hr
Jun 19, 10:12 PM CDTSevere Thunderstorm WarningSGFChristian, Stone25 min
Jun 19, 10:50 PM CDTFlash Flood WarningSGFGreene, Lawrence4 hr
Jun 19, 11:05 PM CDTSevere Thunderstorm WarningSGFDouglas, Ozark55 min
Jun 19, 11:37 PM CDTFlash Flood WarningSGFDouglas, Ozark, Taney6 hr
Jun 20, 2:24 AM CDTAreal Flood WarningSGFDade, Greene, Lawrence48 hr
Jun 20, 5:00 AM CDTDense Fog AdvisorySGFBenton, Camden, Hickory, Laclede, Maries, Miller and 4 more4 hr
Jun 20, 5:20 AM CDTAreal Flood WarningSGFChristian, Douglas, Ozark, Taney6 hr
Jun 20, 7:50 AM CDTFlash Flood WarningSGFGreene3 hr
Jun 20, 2:37 PM CDTRiver Flood WarningSGFCedar28 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.